# SDR CALA0200440

- Difficulty date: August 18, 2002
- Submitted: August 20, 2002
- Operation: Air carrier
- Aircraft: N18833
- Make and model: Doug DC-9-82
- Aircraft serial: 49493
- Aircraft time: 46,519 hours, 22,417 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Leaking
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE NOSE GEAR RED UNSAFE LIGHT REMAINED ILLUMINATED AFTER TAKEOFF FROM MCO.  THE GEAR WAS CYCLED, BUT THE HANDLE WOULD NOT RAISE PAST HALF WAY.  THE AIRCRAFT WAS RETURNED TO MCO.  MAINTENANCE FOUND THE NOSE STRUT DEFLATED DUE TO AN INTERNAL LEAK.  A FULL NOSE STRUT REPACK WAS PERFORMED IAW MM 32-21-02.  THE GEAR WAS CYCLED SEVERAL TIMES WITH NO DEFECTS NOTED.
